Alert archive / Oregon / Beach Hazards Statements in 2025

Beach Hazards Statement 10, NWS Medford, OR

November 22, 2025Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this beach hazards statement at Nov 22, 2025, 2:21 AM PST for Coos County, Curry County, Douglas County, Oregon. It was in force for 50 hr.

The area

The counties it named.

The facts

Issued
Nov 22, 2025, 2:21 AM PST (10:21 UTC)
Expired
Nov 24, 2025, 4:00 AM PST
In force
50 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2025-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2025-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1606 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

821 
WHUS46 KMFR 221021
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
221 AM PST Sat Nov 22 2025

ORZ021-022-230000-
/O.NEW.KMFR.BH.S.0010.251122T1021Z-251124T0600Z/
South Central Oregon Coast-Curry County Coast-
221 AM PST Sat Nov 22 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING...

* WHAT...Increased risk of sneaker waves expected.

* WHERE...Beaches of Douglas, Coos and Curry counties. 

* WHEN...Through Sunday evening.

* IMPACTS...Sneaker waves can run up significantly farther on
  beaches than normal, including over rocks and jetties. These
  waves can suddenly knock people off of their feet and sweep them
  into the ocean. The waves can also move logs or other objects
  which could crush or trap anyone caught underneath. 

* ADDITIONAL DETAILS...While sneaker waves can occur at any time,
  the greatest risk is on an incoming tide. Please be aware of the
  tides if venturing out onto the beaches this weekend. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
4 follow-up statements
875 
WHUS46 KMFR 221841
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
1041 AM PST Sat Nov 22 2025

ORZ021-022-231200-
/O.CON.KMFR.BH.S.0010.000000T0000Z-251124T0600Z/
South Central Oregon Coast-Curry County Coast-
1041 AM PST Sat Nov 22 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* WHAT...Increased risk of sneaker waves expected.

* WHERE...Beaches of Douglas, Coos and Curry counties.

* WHEN...Through Sunday evening.

* IMPACTS...Sneaker waves can run up significantly farther on 
  beaches than normal, including over rocks and jetties. These 
  waves can suddenly knock people off of their feet and sweep 
  them into the ocean. The waves can also move logs or other 
  objects which could crush or trap anyone caught underneath.

* ADDITIONAL DETAILS...While sneaker waves can occur at any 
  time, the greatest risk is on an incoming tide. Please be 
  aware of the tides if venturing out onto the beaches this 
  weekend.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
236 
WHUS46 KMFR 230936
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
136 AM PST Sun Nov 23 2025

ORZ021-022-240600-
/O.CON.KMFR.BH.S.0010.000000T0000Z-251124T0600Z/
South Central Oregon Coast-Curry County Coast-
136 AM PST Sun Nov 23 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Increased risk of sneaker waves expected.

* WHERE...Beaches of Douglas, Coos and Curry counties.

* WHEN...Through this evening.

* IMPACTS...Sneaker waves can run up significantly farther on 
  beaches than normal, including over rocks and jetties. These 
  waves can suddenly knock people off of their feet and sweep 
  them into the ocean. The waves can also move logs or other 
  objects which could crush or trap anyone caught underneath.

* ADDITIONAL DETAILS...While sneaker waves can occur at any time,
  the greatest risk is on an incoming tide. Please be aware of the
  tides if venturing out onto the beaches today.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
051 
WHUS46 KMFR 232120
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
120 PM PST Sun Nov 23 2025

ORZ021-022-240600-
/O.CON.KMFR.BH.S.0010.000000T0000Z-251124T0600Z/
South Central Oregon Coast-Curry County Coast-
120 PM PST Sun Nov 23 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...Increased risk of sneaker waves expected.

* WHERE...Beaches of Douglas, Coos and Curry counties.

* WHEN...Through this evening.

* IMPACTS...Sneaker waves can run up significantly farther on 
  beaches than normal, including over rocks and jetties. These 
  waves can suddenly knock people off of their feet and sweep 
  them into the ocean. The waves can also move logs or other 
  objects which could crush or trap anyone caught underneath.

* ADDITIONAL DETAILS...While sneaker waves can occur at any 
  time, the greatest risk is on an incoming tide. Please be 
  aware of the tides if venturing out onto the beaches today.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
297 
WHUS46 KMFR 240545
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
945 PM PST Sun Nov 23 2025

ORZ021-022-241200-
/O.EXT.KMFR.BH.S.0010.000000T0000Z-251124T1200Z/
South Central Oregon Coast-Curry County Coast-
945 PM PST Sun Nov 23 2025

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 4 AM PST MONDAY...

* WHAT...Increased risk of sneaker waves expected.

* WHERE...Beaches of Douglas, Coos and Curry counties.

* WHEN...Until 4 AM PST Monday.

* IMPACTS...Sneaker waves can run up significantly farther on 
  beaches than normal, including over rocks and jetties. These 
  waves can suddenly knock people off of their feet and sweep 
  them into the ocean. The waves can also move logs or other 
  objects which could crush or trap anyone caught underneath.

* ADDITIONAL DETAILS...While sneaker waves can occur at any time,
  the greatest risk is on an incoming tide. Please be aware of the
  tides if venturing out onto the beaches.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this beach hazards statement went out at Nov 21, 9:57 PM PST, 4 hours 24 minutes earlier.

Area forecast discussion, Nov 21, 9:57 PM PST, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Medford OR
957 PM PST Fri Nov 21 2025

.Updated AVIATION Discussion...

&&

.AVIATION...22/06z TAFs...LIFR conditions in fog/low clouds have
already returned to the Umpqua and Coquille Basins, and are
developing in the lower portions of the Rogue Valley (Grants
Pass/Medford area). LIFR conditions should fill in the rest of the
Rogue/Illinois Valleys tonight with the lower conditions prevailing
through Saturday morning. Expect improvement to VFR later Saturday
morning between 17-21z, lingering the longest in the Umpqua Basin.

With offshore flow in place, there is some uncertainty regarding the
extent of LIFR conditions along the coast and just offshore as
breezy winds could limit fog development. Outside of the valleys,
VFR conditions will prevail through the TAF period. /BR-y

&&

.PREV DISCUSSION... /Issued 347 PM PST Fri Nov 21 2025/

DISCUSSION...Dry weather is likely the rest of today through
Saturday as upper ridging nudges in from the west. The upper flow
will likely remain westerly with the ridge remaining over the area
Saturday. it will be mostly clear this evening, then were likely to
have a repeat of low clouds and fog in the same areas as this
morning later tonight and lasting into most Saturday morning.

The general consensus is for the front to move into the northwest
part of the forecast area late Sunday morning, then move southeast
Sunday afternoon. Most of the precipitation will be Sunday
afternoon, then the front is expected to weaken as it moves
southeast Sunday evening and night. This will keep rainfall amounts
in check, even for the more favorable areas.

The front will weaken further as it as it moves through the area
Monday morning, then drying out Monday afternoon.

A cooler and drier airmass will follow Monday night. Tuesday through
Wednesday, a front will slowly move into the area Tuesday afternoon
resulting in some precipitation moving into the area. There's some
timing differences and the track of the system varies, so we'll have
to keep a watch on this in the coming days. Some of the guidance
suggest the best chance for precipitation will stay north of our
area Tuesday, but some also suggest the front could linger over the
area Tuesday afternoon through Wednesday.

So far it looks like snow levels will be high enough to keep snow
concerns limited to the higher passes, but the I-5 corridor at
Siskiyou Summit should be okay. However, it's a ways out and details
could change in the coming days, so stay tuned for updates.
-Petrucelli

MARINE...Updated 200 PM PST Friday, November 21, 2025...Steep
west swell continues in area waters, with gusty northerly winds
building slightly higher wave heights south of Cape Blanco. Those
winds peak tonight, then decrease through the weekend. Westerly
swell increases early Saturday morning, but very steep are not
expected.

Seas ease through the weekend but steep seas likely continue into
Monday morning. Below advisory conditions are possible from Monday
afternoon into midweek, with signs of active weather developing
towards the end of next week. -TAD

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...CA...None.

PACIFIC COASTAL WATERS...Small Craft Advisory until 10 PM PST Sunday
     for PZZ350-356-370-376.

&&

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 2:47 AM PSTDense Fog AdvisoryMFRCurry, Jackson, Josephine7 hr

Nearby

Beach Hazards Statements in Oregon, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.